Go Back   Just Us Nurses! A Forum for Nurses. Learn, Share, Discuss, Conversate. The Choice is Yours. Join Us Today! > The Nurse Forums > RN's

User Tag List

Reply
 
LinkBack Thread Tools Display Modes
  #1  
Old 12-25-2015, 08:32 PM
Member
 
Join Date: Oct 2015
Location: Midwest
Posts: 123
Thanks: 46
Thanked 43 Times in 36 Posts
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Default Reversal of drug allergy?

The situation:

Patient needs wound surface dressing changes BID. I will not elaborate Dx for HIPPAA potential problems but we 're speaking about something very close to II -IIIA infected burn 15% TBSA with places of deeper necrosis and pockets here and there. The procedure is excruciatingly painful every time.
Patient is in "acute" LTACH because no local burn unit is able to accept CRE infection and very multiple medical needs but we're consulting with them. Patient came with whole list of drug allergies including every opioid which can be given parenterally. Nobody really reviewed the list, which follows her for months. I asked her today what her allergies really were looking like. The answer was "I was stoned". No idea about dose, circumstance, etc., but surely was not intubated. She gets Norco (oxycodone) and tramadol now for pain just as it was done in burns. No problems with any "allergy" except for usual side effects like nausea and constipation. Both are manageable. Pain relief is absolutely not adequate. No increased sensitivity of respiratory drive. The meds were started in burns by their pain specialist who doesn't has privileges in LTACH.

I am going to speak with docs regarding pain management being not adequate and in need to be adjusted. I am really tempted to dare to speak up about possibility of reversal of drug allergies at least to hydromorphone (less common allergy than to morphine, less potent than fentanyl as the real level of tolerance maybe not that high, molecule is structurally closest to oxycodone). Otherwise, only one alternative is equianalgesic doses of oxycodone IR, which cannot be given parenterally and there are meds absorbtion issues already.

Anybody ever tried to do something like this? There is surely no policies and protocols about the situation like this. I am not afraid to speak with them as we gave excellent working relationship and they usuually listen.
Reply With Quote Go to top
Nursing Forum, Nursing Education, Nursing School, Nursing Chat, Nursing Bulletin Board, Nursing Vent, RN, LPN
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


All times are GMT -5. The time now is 10:10 PM.


Powered by vBulletin® Version 3.7.2
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.6.0
User Alert System provided by Advanced User Tagging v3.2.4 (Lite) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.



Search only trustworthy HONcode health websites:

     
//-->